Thunderstorm Wind, Scott
- When
- June 26, 1:30 PM EST
- Where
- Scott County, 1.38 mi S of Georgetown
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Law Enforcement
- Coordinates
- 38.180, -84.550
A few trees reported down on Newton Pike.
Widespread thunderstorms produced damaging winds across Central Kentucky on June 26th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LMK wrote it up.
Widespread thunderstorms produced damaging winds across Central Kentucky on June 26th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before the first event at Jun 26, 12:10 PM EST, 1 hour 20 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 110 PM EDT THU JUN 26 2008 .LATE MORNING UPDATE... A SOUTHWEST FLOW WILL CONTINUE TO BRING WARM AND MOIST AIR INTO THE REGION THIS AFTERNOON. BEST INSTABILITY REMAINS NORTH OF THE FORECAST AREA BUT LIS ACROSS CENTRAL KENTUCKY AND SOUTHERN INDIANA DROP TO -3 TO -4. WITH NO UPPER LEVEL TRIGGER WE WILL KEEP POPS IN THE ISOLATED TO LOW CHANCE CATEGORY. CURRENT MAXIMUM TEMPERATURES LOOK TOO BE ON TRACK. UPDATED FORECAST OUT SHORTLY. SHORT RANGE (TODAY AND TONIGHT)... UPPER AIR FLOW CONTINUES IN A ZONAL MANNER ACROSS THE NORTHER TIER OF STATES NEAR THE CANADIAN BORDER. EARLY THIS MORNING...AS HAS BEEN THE CASE OVER THE PAST SEVERAL DAYS...WEAK SHALLOW DISTURBANCES EMBEDDED WITHIN THIS FLOW COUPLED WITH THE INFLUENCES OF MESO-VORTICIES LEFT OVER FROM PREVIOUS CONVECTION AND THE NOCTURNAL JET HAS DETERMINED WHERE OVERNIGHT CONVECTION DEVELOPS. SCATTERED THUNDERSTORMS ARE OCCURING NOW ACROSS CENTRAL INDIANA ALONG AN EAST WEST BOUNDARY LEFT OVER FROM A CONVECTIVE COMPLEX THAT CROSSED THE STATE EARLIER THIS AFTERNOON. ANOTHER MESO-SCALE CONVECTIVE SYSTEM IS SAGGING SOUTH ACROSS NORTHEASTERN MISSOURI. KENTUCKY IS UNDER THE INFLUENCE OF THE TYPICAL MID-SUMMER SUB-TROPICAL RIDGE CURRENTLY CENTERED ACROSS OUR SOUTHEASTERN STATES. LIGHT SOUTHWESTERLY FLOW HAS BROUGHT HEAT AND INCREASED HUMIDITY. THIS WILL CONTINUE TODAY WITH EXPECTED HIGHS IN THE LOWER 90S. FORECAST SOUNDINGS SHOW AMPLE INSTABILITY THIS AFTERNOON WITH MAXIMUM CAPE VALUES APPROACHING 2500 JOULES (GFS FORECAST) AND NOT MUCH OF A MID LEVEL CAP. HOWEVER A TRIGGER MECHANISM FOR CONVECTION THIS AFTERNOON SEEMS TO BE LACKING. THE SREF AND NAM HINT AT A BETTER CHANCE OF SCATTERED AFTERNOON STORMS ALONG AND NORTH OF THE OHIO RIVER...POSSIBLY RELATED FROM OUTFLOW BOUNDARIES SAGGING SOUTHEAST FROM MORE WIDESPREAD STORMS EXPECTED TO OUR NORTHWEST. THE GFS ON THE OTHER HAND SHOW LITTLE CONVECTIVE DEVELOPMENT OVER THE REGION AT ALL. WILL GO WITH 20 TO 30% POPS ACROSS SOUTHERN INDIANA...DIMINISHING PRECIP CHANCES TO 20 PERCENT ACROSS OUR SOUTH. BASED ON THE ABOVE MENTIONED FORECAST SOUNDINGS WITH HIGH CAPE AND DRY MID-LEVELS...ANY ISOLATED STORMS THAT DO DEVELOP LATE TODAY MAY BECOME MARGINALLY SEVERE WITH SMALL HAIL AND THE POTENTIAL FOR WET MICROBURSTS. ISOLATED STORMS WILL DIMINISH THIS EVENING. TEMPERATURES WILL STAY WARM...NOT DROPPING MUCH BELOW 70. .LONG TERM (FRI THRU WED)... FRI THRU SAT NIGHT... TSTM CHCS WILL BE INCRSG DURG THIS PERIOD...MAXING OUT LATE SAT/SAT NIGHT. MODELS CONTINUE TO SHOW LARGE SCALE PATTERN AMPLIFICATION THRU THE PERIOD WITH SIGNIFICANT HEIGHT FALLS FOR OUR AREA... ESPECIALLY BY SAT NIGHT...AS LONG WAVE TROF DIGS SEWD INTO THE MID MS/OH VLYS. ASSOCIATED CDFNT WILL DROP SEWD AND APPROACH OUR NRN FA BY LATE SAT AND LIKELY REACH INTO CENTRAL KY BY 12Z SUN. GFS A BIT SLOWER THAN NAM WITH TIMING...WILL USE A COMBO OF THE SREF AND THE MEAN GFS TO INCREASE TSTM CHCS TO LIKELY BY LATE SAT/SAT NIGHT AS THE ENSEMBLES INDICATE HIEST QPF/POPS FROM 21Z SAT TO 06Z SUN. THIS ALSO WOULD BE A PRIME TIME FOR SVR STORMS WITH LARGE AND MESOSCALE FORCING. TIL THEN...WILL LEAVE SCT TERMINOLOGY POPS FOR FRI/FRI NIGHT WITH A DIURNAL MAX AS MOISTURE INCREASES SLOWLY. WILL RAISE TEMPS A BIT ON FRI...THEY SHUD BE SIMILAR TO TDA. SUN THRU WED... WILL LEAVE THIS PERIOD DRY FOR NOW...THOUGH IF THE SLOWER GFS IS CORRECT ...CHC POPS MAY NEED TO BE INSERTED AT LEAST FOR EARLY SUN WITH THE SLOWER FRONTAL TIMING. PREV DISC FOR THIS PERIOD FOLLOWS: FCST IS A BIT DIFFICULT AT THIS POINT SINCE IT DEPENDS ON HOW FAST THE FRONT MOVES THROUGH THE REGION. AS MENTIONED ABOVE...IF THE TREND TURNS OUT BE SLOWER...THEN WELL HAVE MORE CLOUDS IN FOR SUN/MON WITH SLIGHTLY COOLER TEMPS...AND A POSSIBILITY OF RAIN. FOR NOW HAVE LEANED HEAVILY ON THE ENSEMBLE SOLUTIONS HERE WHICH ARE A BIT MORE OPTIMISTIC FOR DRY CONDITIONS SUNDAY-WED AS WE WILL BE ENTRENCHED IN DEEP NW FLOW. HOWEVER BY AROUND DAYS 6-7 (TUE-WED)...THE TROF IN THE EAST LOOKS TO LIFT OUT WITH H5 HEIGHTS REBUILDING LEADING TO A MODERATION IN TEMPS AND DRIER CONDITIONS. HIGHS THROUGH THE PD WILL BE IN THE MID TO UPPER 80S WITH LOWS IN THE MID TO UPPER 60S. && .AVIATION (18Z TAFS)... SCATTERED THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS CENTRAL KENTUCKY THIS AFTERNOON SO WE WILL MENTION VCTS IN THE TAFS AND UPDATE WHEN THUNDERSTOMS BEGIN TO APPROACH A TAF SITE. THE STORMS WILL DIMINISH AT BY MIDNIGH WITH VFR CONDITIONS EXPECTED THROUGH 18Z FRIDAY. && .LMK WATCHES/WARNINGS/ADVISORIES... KY...NONE. IN...NONE. && SHORT TERM...JA LONG TERM....DK AVIATION.....JA
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1045 AM EDT THU JUN 26 2008 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-270830- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1045 AM EDT (945 AM CDT) THU JUN 26 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...THIS AFTERNOON AND TONIGHT. ISOLATED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING...MOST LIKELY ACROSS SOUTHERN INDIANA. STRONG INSTABILITY LATE THIS AFTERNOON COUPLED WITH DRY AIR ALOFT MAY ALLOW SOME STORMS TO BECOME STRONG. SMALL HAIL AND GUSTY WINDS ASSOCIATED WITH WET MICROBURSTS WILL BECOME A THREAT WITH ANY STRONGER STORMS. FREQUENT LIGHTNING AND BRIEF HEAVY RAIN WILL ALSO ACCOMPANY ANY STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. A STRONG COLD FRONT WILL APPROACH THE OUTLOOK AREA SATURDAY NIGHT. SCATTERED THUNDERSTORMS ARE EXPECTED MAINLY FRIDAY AFTERNOON AND EVENING IN A MOIST...UNSTABLE ENVIRONMENT. THUNDERSTORMS SHOULD BECOME MORE NUMEROUS BY SATURDAY AFTERNOON THROUGH MIDNIGHT SUNDAY. SOME OF THESE STORMS MAY BE SEVERE WITH POTENTIAL FOR DAMAGING WINDS AND LARGE HAIL. ALL STORMS WILL PRODUCE DANGEROUS LIGHTNING AND PERIODS OF HEAVY RAIN. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SATURDAY AFTERNOON AND EVENING. JSD/DK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 148 PM EDT THU JUN 26 2008 KYZ035>037-039>043-046>049-054>057-262000- FRANKLIN KY-SCOTT KY-HARRISON KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-WASHINGTON KY-MERCER KY- JESSAMINE KY-CLARK KY-MARION KY-BOYLE KY-GARRARD KY-MADISON KY- INCLUDING THE CITIES OF...FRANKFORT...GEORGETOWN...CYNTHIANA... LAWRENCEBURG...VERSAILLES...LEXINGTON...PARIS...CARLISLE... SPRINGFIELD...HARRODSBURG...NICHOLASVILLE...WINCHESTER... LEBANON...DANVILLE...LANCASTER...RICHMOND 148 PM EDT THU JUN 26 2008 SEVERAL CLUSTERS OF THUNDERSTORMS WILL MOVE ACROSS THE BLUEGRASS REGION OF CENTRAL KENTUCKY THROUGH 3 PM EDT. ONE OF THESE STORMS WILL MOVE ACROSS LEXINGTON BETWEEN 2 AND 2:30 PM. THESE STORMS WILL BE CAPABLE OF PRODUCING WIND GUSTS TO 40 MPH... SMALL HAIL... A BRIEF PERIOD OF HEAVY RAIN... AND DANGEROUS CLOUD TO GROUND LIGHTING. IF DRIVING WATCH FOR REDUCED VISIBILITIES AND PONDING OF WATER ON ROADS. JA
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
212 PM EDT THU JUN 26 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0155 PM LIGHTNING 2 SE FRANKFORT 38.17N 84.84W
06/26/2008 FRANKLIN KY EMERGENCY MNGR
*** 1 INJ *** 1 PERSON STRUCK BY LIGHTNING IN AREA OF
INDUSTRIAL PARK
&&
BOXELLSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 216 PM EDT THU JUN 26 2008 KYZ036-037-041-042-261900- BOURBON-FAYETTE-HARRISON-SCOTT- 216 PM EDT THU JUN 26 2008 AT 212 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF GEORGETOWN...AND MOVING EAST AT 40 MPH. FREQUENT DEADLY LIGHTNING...HEAVY RAIN WITH RAINFALL AMOUNTS OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...SMALL PEA OR MARBLE SIZE HAIL...AND STRONG GUSTY WINDS OF AROUND 50 MPH... ARE EXPECTED WITH THIS STORM. IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO... WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WARNINGS. JA
The Louisville radar (KLVX), 124 km away, was scanning. The volume nearest the first event began at 18:29 UTC.
12 thunderstorm wind. Local standard time, as filed.
A few trees reported down on Newton Pike.
Tree reported down on Paris Pike blocking lanes.
A few trees reported down.
Tree branches reported down.
Trees reported down at 31st and Bank.
Power lines reported down at 15th and Portland.
Power lines down at several locations.
Trees down in Hikes Point area.
Trees reported down in Jeffersontown.
Trees reported down in Leitchfield.
Trees reported down near Greensburg.
Trees reported fallen across road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Kentucky in 2008Every state in 2008This day in weather historyWarnings in Kentucky, June 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 103252, 103253, 103254, 103255, 103256, 103257, 103258, 103260, 103261, 103262, 103289, 103290.